advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Erin, Tennessee, USA:

What would cause a sudden sustained low blood sugar in spite of the cessation of medication after one week in a 71 year old male who has had type 2 diabetes for 15 years? He is showing no symptoms, and testing materials check out to be reliable.

Answer:

If the patient has any problems with getting rid of the medication from his system, it can make the medication hang around for a long time. For instance, kidney or liver problems can do this. Similarly, there are a few medications that hang around a long time as part of their normal behavior. It would help to know which medication you are referring to.

JTL

[Editor's comment: It's a bit of a long shot, but two other thoughts that would explain what you describe. If the person's medications have had major adjustments, perhaps someone has added another diabetes drug without your knowledge. There are also documented reports of pharmacists giving out prescriptions that erroneously contained diabetes pills instead of another prescribed medication. WWQ]

DTQ-20020212162223
Original posting 21 Feb 2002
Posted to Hypoglycemia

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:30
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.